| Model Number |
434901 |
| Medical Device Problem Codes |
Inflation Problem (1310); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment.The inflation lumen of the device was found kinked after unpacking.However, the device was inserted into the patients body but could not be inflated.Another pk papyrus was used.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) and the product release documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The root cause for the complaint event is most likely related to the handling during the preparation for the intervention.It should be noted that the ifu states to exercise care during device handling to reduce the possibility of accidental breakage, bending, or kinking of the stent system shaft and that the stent system should be visually examined to verify functionality.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.